Alert archive / Georgia / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 252, NWS Jacksonville, FL

September 7, 1999Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 7, 1999, 5:27 PM EDT for Charlton County, Ware County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 7, 1999, 5:27 PM EDT (21:27 UTC)
Expired
Sep 7, 1999, 6:15 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Charlton County, GA, Ware County, GA

What was reported inside it

TimeReportWhereRemark
Sep 7, 5:38 PM EDTThunderstorm WindFolkston, GALarge trees and power lines were blown down.
Sep 7, 5:45 PM EDTThunderstorm WindWaycross, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1999-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1999-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 072129 RRA
SVRJAX
GAC049-299-072215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT TUE SEP 7 1999

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARE COUNTY IN SOUTHERN GEORGIA
  NORTHERN CHARLTON COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 615 PM EDT

* AT 526 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 1N4 MILES SOUTH OF WAYCROSS OR 11 MILES SOUTHEAST
  OF NEEDHAM... MOVING WEST AT 5 MPH.

THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS.

THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS.

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:28 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 7, 2:28 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT TUE SEP 7 1999

THE MODELS HAVE SOME GENERAL AGREEMENT BUT ALSO HAVE SOME
DIFFERENCES. THING THAT ALL MODELS ARE POINTING TO IS SOME INCREASE
IN MOISTURE AND A SLIGHTLY GREATER CHANCE OF SHOWER ACTIVITY ACROSS
THE AREA FOR THE NEXT TWO DAYS. THE ETA SEEMS TO HAVE A BETTER HANDLE
ON A SHORT WAVE TROUGH WHICH IS DROPPING ACROSS GEORGIA AND ANOTHER
FEATURE WHICH IS PRODUCING SHOWER AND THUNDERSTORM ACTIVITY OFF THE
GEORGIA/FLORIDA COAST. WITH THE TROUGH MOVING SLOWLY ACROSS THE AREA
TONIGHT THROUGH THURSDAY DECIDED TO GO WITH LOW CHANCE POPS(20,30)
ACROSS THE AREA TONIGHT AND WEDNESDAY NIGHT AND 40 TO 50 CHANCE POPS
ACROSS THE AREA WEDNESDAY AND THURSDAY. FWC TEMPERATURES CONTINUE TO
BE IN THE BALL PARK SO WILL USE THEM WITH SOME TWEAKS.

AMG 73/90/71/88 3424
SSI 75/85/74/85 3424
JAX 73/90/70/90 3524
GNV 72/88/70/88 2525 33

BLS

In the hours before

Special weather statement, Sep 7, 11:37 AM EDT, 5 hours 50 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-080000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1137 AM EDT TUE SEP 7 1999

...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE
ACTIVITY WILL FIRST DEVELOP ACROSS INLAND SECTIONS AND THEN MOVE VERY
SLOWLY TO THE EAST AT 5 MPH OR LESS. FURTHER ACTIVITY COULD BE
ENHANCED LATE IN THE AFTERNOON AND INTO THE EARLY EVENING ALONG THE
EAST COAST WHEN THE SOUTHWESTERLY FLOW AT THE SURFACE INTERACTS WITH
THE DEVELOPING EAST COAST SEA BREEZE.

THE MAIN THREAT WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE
LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. ALSO...DUE TO THE
SLOW MOVEMENT OF THE STORMS...LOCAL RAINFALL AMOUNTS OF OVER 2 INCHES
ARE POSSIBLE. THEREFORE PONDING OF WATER ON ROADWAYS IS LIKELY IN
SOME CASES. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING
THUNDERSTORM ACTIVITY THIS AFTERNOON.

ALTHOUGH MOST STORMS TODAY ARE EXPECTED TO REMAIN BELOW SEVERE
CRITERIA...SOME STORMS COULD BE QUITE STRONG AND A FEW MAY BECOME
SEVERE. THEREFORE...SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO...LOCAL
NEWS MEDIA...OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE
WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL IN LOWER
CASE).

SANTOS/SCOTT
Special weather statement, Sep 7, 11:37 AM EDT, 5 hours 50 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-080000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1137 AM EDT TUE SEP 7 1999

...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE
ACTIVITY WILL FIRST DEVELOP ACROSS INLAND SECTIONS AND THEN MOVE VERY
SLOWLY TO THE EAST AT 5 MPH OR LESS. FURTHER ACTIVITY COULD BE
ENHANCED LATE IN THE AFTERNOON AND INTO THE EARLY EVENING ALONG THE
EAST COAST WHEN THE SOUTHWESTERLY FLOW AT THE SURFACE INTERACTS WITH
THE DEVELOPING EAST COAST SEA BREEZE.

THE MAIN THREAT WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE
LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. ALSO...DUE TO THE
SLOW MOVEMENT OF THE STORMS...LOCAL RAINFALL AMOUNTS OF OVER 2 INCHES
ARE POSSIBLE. THEREFORE PONDING OF WATER ON ROADWAYS IS LIKELY IN
SOME CASES. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING
THUNDERSTORM ACTIVITY THIS AFTERNOON.

ALTHOUGH MOST STORMS TODAY ARE EXPECTED TO REMAIN BELOW SEVERE
CRITERIA...SOME STORMS COULD BE QUITE STRONG AND A FEW MAY BECOME
SEVERE. THEREFORE...SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO...LOCAL
NEWS MEDIA...OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE
WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL IN LOWER
CASE).

SANTOS/SCOTT
Local storm report, Sep 7, 3:59 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
359 PM EDT TUE SEP 07 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    SNIPESVILLE               GA   .88 INCH HAIL
09/07/99   JEFF DAVIS
Local storm report, Sep 7, 3:59 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
359 PM EDT TUE SEP 07 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    SNIPESVILLE               GA   .88 INCH HAIL
09/07/99   JEFF DAVIS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:23 PM EDTSevere Thunderstorm WarningJAXJeff Davis47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.